I was diagnosed with pleomorphic invasive lobular carcinoma 4 node pos.ER and PR pos.stage IIIA July '08. I have since had a bilateral mastectomy with immediate tram reconstruction followed by 4A/C, 4 taxotere and 33 radiation therapy treatments. I am now on tamoxifen and have been experiencing depression, extreme fatigue( weakness) with any physical exertion other than just walking. Is a hysterectomy a better alternative to taking tamoxifen or would I still need to take it?
It would no doubt be another medication rather than Tamoxifen but that would be at the discretion of your Oncologist and his/her routine for post menopausal women. There are other sources of Estrogen in our bodies (even in what we eat) than the bodies normal prodution. Regards ....
HI - this was a long time ago but I just got back to this site - I had a complete hysterectomy last Sept and they still make me take Femara - I was on Aromasin - hated it - and then back on tamoxifen but it interferes with my anti-depressant so now I'm on Femara - If your Dr,'s are anything like mine- you will be on something for a long time - and they aren't fun but better than the alternative - stay positive, Ellie
I had a bilateral mastectomy also, and the doctor put me on tamoxifen, and had terrible side effects. If you have a history of high triglycerides or cholesterol, please be careful of taking this medication. Now the doctor wants to put me on arimedix, which I am very leery of! Now they found a fibroid on my uterus, so have to go to the OBGYN to see if she recommends me to go on arimedix or not. Sometimes I wonder if the doctors really know what they are talking about? Stay positive and we are all sisters!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.